MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC; INSTRUMENT, STEREOTAXIC
Model Number 9734685
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that the issue was confirmed.The axiem box was then replaced.The system then passed the system checkout and was found to be fully functional.The axiem was returned to the manufacturer for analysis.Analysis found that there was a communication error when hooking up the axiem box with a known system.Analysis found that the reported event was related to an electrical issue.Product analysis (b)(4).Mnav findings and conclusions: reported problem was confirmed.The axiem unit was connected to a test system with the ent application.Test system reported that the axiem box, and emitter was showing a communication error.Eminterface reported a fault on coils one, two, and three.Mnav methodology: functional testing;visual/physical examination.Mnav detail: awaiting field response/info.Mnav usability: false.Mnav able to duplicate the issue?: yes.Mnav bai/oobf?: false.Mnav failure mode: electrical.Mnav failure mechanism: red status/no tracking.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of a procedure.It was reported that when setting up for the case, the axiem box was not working correctly.In the emitter details and everything was red indicating no communication.No patient was present at the time of the event.

Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8039133
Report Number1723170-2018-05501
Device Sequence Number1302751
Product Code HAW
UDI-Device Identifier00643169505827
UDI-Public00643169505827
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734685
Device Catalogue Number9734685
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1